advertisement
Question
Posted by: Carole | 2011/03/09

Burning sensation in stomach after drinking medication

I took an over the counter flu kit which I bought at a pharmacy. One of the pills in the kit seem to be burning my stomach, to the point where I curl up into a ball with pain, I cannot sleep due to the pain, I feel nauseous and completely out of sorts. The pain is situated just below my breastbone, round about the opening of my stomach. In 2008, I was treated for pleurisy and was placed on cortisone and anti-inflammatory medication. I then had another case of pleurisy in 2009 which eventually landed me in hospital with double pneumonia. In 2009 I also had a knee arthroscopy for an injury I sustained in January and was give anti-inflammatory medication. This was the first time I suffered from this intense pain in my stomach. It seems as if all the medication I took in 2008 for the pleurisy has caused this, along with a HUGE amount of stress. In the last three years, there are very few medications which don''t burn my stomach, and I have figured out what to avoid, but on the odd occassion, I do end up taking something which causes pain. Last year I was given medication by my GP which again caused the pain, so I stopped it immediately. I am currently under a lot of stress again due to work, and my immune system is not too great because I have been ill quite a bit for the last three years (I''ve had pleurisy, chicken pox, pink eye, stomach bugs - the works!), which is rather strange for me because I am not a sickly person. Can the burning pain be caused by an ulcer, which is just exacerbated by the medication?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Carole
The pain could be due to gastritis (inflammation of the stomach lining) or an ulcer. You can try Mucaine for the pain (it contains anti-acid and a local anaesthetic) and you should probably get a PPI (something that reduce acid forming in the stomach) like Nexiam. You will need a prescription for this. If symptomatic treatment does not give relief, I suggest you ask your GP to refer you for a gastroscopy to check whether you have an ulcer.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/03/09

Hallo Carole
The pain could be due to gastritis (inflammation of the stomach lining) or an ulcer. You can try Mucaine for the pain (it contains anti-acid and a local anaesthetic) and you should probably get a PPI (something that reduce acid forming in the stomach) like Nexiam. You will need a prescription for this. If symptomatic treatment does not give relief, I suggest you ask your GP to refer you for a gastroscopy to check whether you have an ulcer.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement